Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 10, 2012Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Aug 10, 2012, 5:47 PM EDT for Ontario County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 5:47 PM EDT (21:47 UTC)
Expired
Aug 10, 2012, 6:45 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY

County Ontario County, NY

The radar

The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WWUS81 KBUF 102147
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
547 PM EDT FRI AUG 10 2012

NYZ003-004-013-014-102245-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
547 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HONEOYE...AND MOVING
  NORTHEAST AT 20 MPH.

* HEAVY RAIN WILL EXTEND NORTH OF THIS STORM TO 
BRISTOL...HENRIETTA...VICTOR...AND PALMYRA. EXPECT A PERIOD OF HEAVY 
RAINS WITH THESE STORMS...WHERE UP TO AN INCH OF RAIN IS POSSIBLE 
THROUGH 645 PM.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4316 7760 4311 7719 4273 7739 4273 7762

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:37 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 10, 3:37 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT FRI AUG 10 2012

.SYNOPSIS...
LOW PRESSURE OVER LAKE ERIE WILL REMAIN NEARLY STATIONARY THROUGH
TONIGHT WITH VERY UNSETTLED WEATHER ACROSS THE FORECAST AREA.
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
EVENING. TAPERING OFF OVERNIGHT. SHOWERS WILL AGAIN BE POSSIBLE
ACROSS PARTS OF THE REGION ON SATURDAY BUT THE MAJORITY OF THE TIME
SHOULD BE RAIN FREE.

&&

.NEAR TERM /THROUGH SATURDAY/...
A SOMEWHAT UNSEASONAL AREA OF LOW PRESSURE IS CENTERED OVER LAKE
ERIE THIS AFTERNOON WITH A COLD FRONT EXTENDED SOUTH ACROSS CENTRAL
OHIO. REGIONAL RADARS ARE PICKING UP ON A LINE OF THUNDERSTORMS THAT
HAS FORMED OUT AHEAD OF THE FRONT NEAR THE OH/PA BORDER. WHILE THIS
LINE OF STORMS HAS NOT YET BECOME SEVERE BUT IS ADVANCING NORTHEAST
INTO A WEAKLY UNSTABLE ENVIRONMENT OVER WESTERN PA AND THE WESTERN
SOUTHERN TIER OF NY. VISIBLE SATELLITE IS SHOWING SOME BREAKS IN
THE CLOUD COVER ACROSS WESTERN PA AND NY WHICH WILL ALLOW FOR
ADDITIONAL DESTABILIZATION INTO THE AFTERNOON. THIS LINE MAY BECOME
SEVERE WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. AN ISOLATED
TORNADO IS ALSO A LOW POSSIBILITY WITH DECENT WIND SHEAR OBSERVED ON
THE 12Z KBUF SOUNDING. SPC HAS ALL OF NY IN A SLIGHT RISK FOR SEVERE
STORMS TODAY.

AHEAD OF THE LINE OF THUNDERSTORMS MORE SCATTERED SHOWERS HAVE
RECENTLY FORMED AND ARE ALSO LIFTING NORTHEAST AROUND THE
SOUTHEASTERN PERIPHERY OF THE SURFACE LOW. ALL OF THIS ACTIVITY IS
FORECAST TO MOVE IN THE DIRECTION OF WESTERN NY THROUGH THE
AFTERNOON AND EARLY EVENING.

THE SFC LOW WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT. THE WATER
VAPOR IMAGERY IS SHOWING MID-LEVEL DRY AIR MOVING ACROSS INDIANA AND
WESTERN OHIO BEHIND THE SURFACE FRONT. THROUGH TONIGHT THE FRONT
WILL LIFT NORTHEAST ACROSS WESTERN NY WITH SHOWER AND THUNDERSTORM
ACTIVITY TAPERING OFF LATE BEHIND THE FRONT.

ON SATURDAY THE SURFACE LOW WILL LIFT NORTH INTO SOUTHERN ONTARIO.
MUCH OF THE PRECIP ON SATURDAY WILL BE CONFINED TO NEAR THE CENTER
OF THE SURFACE LOW AND BENEATH THE COUPLED MID-LEVEL LOW. SHOWER AND
THUNDERSTORM CHANCES SATURDAY WILL CONFINED TO MAINLY FAR WESTERN
NEW YORK AND LAKE ERIE WITH THE DRY SLOT KEEPING MUCH OF THE GENESEE
RIVER VALLEY EAST TO CENTRAL AND NORTHERN NY RAIN FREE. A TIGHTENING
PRESSURE GRADIENT WILL ALLOW FOR BREEZY SOUTHWEST WINDS DURING THE
LATE MORNING AND AFTERNOON GUSTING INTO THE 20-25 MPH RANGE AT
TIMES. TEMPERATURE-WISE...HIGHS WILL ONLY RISE INTO THE LOW-MID 70S
ACROSS WESTERN NY WHERE MORE CLOUD COVER AND CHANCES OF PRECIP ALONG
WITH THE CLOSER PROXIMITY OF THE STORM SYSTEM WILL KEEP TEMPS BELOW
NORMAL. FURTHER EAST ACROSS THE FINGER LAKES AND NORTHERN NY TEMPS
WILL LIKELY RISE INTO THE MID TO UPPER 70S AND MAYBE A FEW SPOTS
HITTING 80 IF SOME LONGER PEAKS OF SUN BREAK OUT THERE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
VERTICALLY STACKED LOW PRESSURE OVER GEORGIAN BAY AT THE START OF
THE PERIOD WILL SLOWLY DRIFT NORTHEAST INTO CENTRAL QUEBEC DURING
THE COURSE OF SATURDAY NIGHT AND SUNDAY...BEFORE WITHDRAWING FURTHER
NORTHWARD ON MONDAY. WITH THIS FEATURE AND ITS ASSOCIATED WRAPAROUND
MOISTURE/COOL POOL ALOFT REMAINING IN FAIRLY CLOSE PROXIMITY TO OUR
AREA THROUGH SUNDAY EVENING...MOSTLY CLOUDY SKIES AND GENERAL
LOW-END SHOWER CHANCES WILL CONTINUE THROUGH THAT TIME...WITH THE
GREATEST POTENTIAL FOR THESE OCCURRING IN CONJUNCTION WITH DIURNAL
HEATING ON SUNDAY. WEAK LOW LEVEL INSTABILITY OF A FEW HUNDRED OR
SO J/KG MAY ALSO ALLOW FOR A FEW ISOLATED THUNDERSTORMS TO DEVELOP
SUNDAY AFTERNOON.

WITH 850MB TEMPS FALLING TO AROUND 11C-12C AND LAKE SURFACE TEMPS
CURRENTLY RUNNING AROUND +25C...THE POTENTIAL WILL ALSO CERTAINLY
EXIST FOR THE SHOWERS TO BECOME LAKE ENHANCED TO THE LEE OF THE
GREAT LAKES. THIS WILL ESPECIALLY BE THE CASE EAST AND NORTHEAST OF
LAKE ERIE...WHERE AN INITIALLY SHEARED SOUTHWESTERLY FLOW IS
EXPECTED TO BECOME BETTER ALIGNED OUT OF THE WEST-SOUTHWEST SATURDAY
NIGHT. AS THIS DECREASE IN SHEAR WILL COINCIDE WITH THE MOST
FAVORABLE TIME OF THE DIURNAL CYCLE...AND MOISTURE WILL ALSO BE
FAIRLY PLENTIFUL BELOW 10 KFT...WILL UP POPS DOWNWIND OF THE LAKE TO
THE LOW LIKELY RANGE BY THE SECOND HALF OF THE NIGHT. ALSO...GIVEN
THE VERY WARM LAKE WATERS AND RESULTANT HIGH LAKE-INDUCED CAPES
/~1000 J/KG / AND LAKE EQUILIBRIUM LEVELS /32-33 KFT/ DURING THIS
TIME FRAME...WILL ALSO INDICATE A CHANCE OF THUNDERSTORMS. ALL OF
THIS WILL THEN BE CONTINUE INTO SUNDAY MORNING...WITH THE LAKE
EFFECT SHOWERS THEN LIKELY WEAKENING AND SHIFTING SOUTHWARD DURING
THE REMAINDER OF SUNDAY AS DIURNAL INFLUENCES TAKE HOLD...DRIER AIR
BEGINS TO WORK IN FROM THE SOUTHWEST...AND THE FLOW TURNS A BIT MORE
WESTERLY AND MORE SHEARED.

MEANWHILE OFF LAKE ONTARIO...A SOMEWHAT LESS FAVORABLE SETUP WILL BE
IN PLACE AS THE FLOW WILL REMAIN MORE SOUTHERLY TO SOUTHWESTERLY AND
ALSO MORE SHEARED SATURDAY NIGHT AND SUNDAY...BEFORE TURNING MORE
WESTERLY AND REMAINING A MORE SHEARED SUNDAY NIGHT AS DRIER AIR ALSO
BEGINS TO WORK IN FROM THE WEST. ACCORDINGLY...WILL KEEP POPS
DOWNWIND OF LAKE ONTARIO MORE IN THE LOW-MID CHANCE RANGE FROM
SATURDAY NIGHT THROUGH SUNDAY EVENING...THOUGH WILL AGAIN INCLUDE A
CHANCE OF THUNDERSTORMS GIVEN THE WARMTH OF THE LAKE WATERS AT THIS
TIME OF YEAR.

WHATEVER LAKE EFFECT AND SCATTERED SYNOPTIC SHOWER ACTIVITY THERE
IS SUNDAY EVENING WILL THEN WIND DOWN FROM SOUTHWEST TO NORTHEAST
WITH INCREASING LOW LEVEL RIDGING AND DRYING SUNDAY NIGHT AND EARLY
MONDAY. MONDAY ITSELF SHOULD THEN BE A MAINLY DRY DAY AS THE LOW
LEVEL RIDGE CRESTS OVERHEAD AND THE DRIER AIR REACHES ITS MAXIMUM
EXTENT. WHILE THE GFS TRIES TO SPIT OUT SOME LIMITED LIGHT PRECIP
ACROSS THE AREA ON MONDAY...THIS LOOKS OVERDONE AND HAS BEEN
DISCOUNTED FOR NOW.

WITH REGARD TO TEMPERATURES...THESE WILL AVERAGE CLOSE TO SEASONAL
NORMS FOR MID AUGUST...WITH NIGHTTIME LOWS IN THE MID 50S TO LOWER
60S...AND DAYTIME HIGHS RANGING IN THE MID TO UPPER 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MEDIUM RANGE GUIDANCE REMAINS IN DECENT AGREEMENT THAT BROAD
UPPER LEVEL TROUGHING WILL PERSIST ACROSS THE GREAT LAKES AND
NORTHEAST THROUGH THE FIRST HALF OF THIS PERIOD...WITH A SHOT OF
SHORTWAVE ENERGY AND ITS ASSOCIATED SURFACE REFLECTION WORKING EAST
ACROSS THE REGION. THIS WILL RESULT IN ADDITIONAL CHANCES FOR
CONVECTION FROM MONDAY NIGHT RIGHT THROUGH WEDNESDAY...FOR WHICH
CHANCE POPS WILL BE LEFT IN PLACE.

AFTER THAT...A BRIEF PERIOD OF RIDGING BOTH AT THE SURFACE AND ALOFT
LOOKS TO ENSUE FOR WEDNESDAY NIGHT AND THURSDAY...RESULTING IN A
SHORT-LIVED RETURN TO DRY/FAIR WEATHER BEFORE THE NEXT LARGE SCALE
TROUGH DIGS EAST ACROSS THE GREAT LAKES ON FRIDAY. AN ASSOCIATED
COLD FRONT ALONG THE LEAD EDGE OF THIS TROUGH WILL BRING A RENEWED
CHANCE FOR SOME CONVECTION...FOR WHICH CHANCE POPS WILL AGAIN BE IN
PLAY ON FRIDAY

AS FOR TEMPERATURES...THESE LOOK TO AVERAGE CLOSE TO OR SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD...WITH DAYTIME HIGHS IN THE UPPER
70S TO LOWER 80S...AND NIGHTTIME LOWS RANGING IN THE UPPER 50S TO
MID 60S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER MICHIGAN WILL BECOME
THE FOCAL POINT FOR DEVELOPING SHOWERS AND THUNDERSTORMS OVER
WESTERN AND CENTRAL NY THIS AFTERNOON...ESPECIALLY POINTS WEST OF
THE GENESEE VALLEY.

AS OF 18Z...REGIONAL RADARS ALREADY SHOW A PLETHORA OF SHOWERS
BEGINNING TO BLOSSOM ACROSS WESTERN PA/NY. VFR CONDITIONS WILL
PERIODICALLY DROP TO MVFR LEVELS ESPECIALLY IN THE STRONGEST
SHOWER/THUNDERSTORMS ACTIVITY.

TONIGHT...THE SHOWER AND THUNDERSTORMS ACROSS WESTERN/CENTRAL NY
WILL GRADUALLY TAPER OFF ACROSS THE REGION. THE ONLY CONCERN FOR
OVERNIGHT WILL BE THE POTENTIAL FOR FOG FORMATION.
HOWEVER...CONFIDENCE IS PRETTY LOW AT THIS POINT WITH WINDS EXPECTED
TO BE A LITTLE TOO STRONG. SATURDAY...EXPECTED GENERALLY CLOUDY
SKIES WITH WINDS GRADUALLY PICKING UP THROUGH THE MORNING HOURS WITH
VFR/MVFR CONDITIONS ACROSS ALL TAF SITES.

OUTLOOK...
SATURDAY...VFR/MVFR WITH CHANCE OF SCATTERED SHOWERS MAINLY WNY.
SUNDAY...MAINLY VFR.
MONDAY...VFR.
TUESDAY...VFR...CHANCE OF SHOWERS.

&&

.MARINE...
WHILE IT WILL BE UNSETTLED ACROSS THE LOWER GREAT LAKES THIS
AFTERNOON... WINDS AND WAVES WILL BE BELOW SMALL CRAFT ADVISORY
CRITERIA. AN AREA OF LOW PRESSURE OVER LAKE ERIE WILL BE
RESPONSIBLE FOR SOME SHOWERS AND THUNDERSTORMS...WITH SOME
ISOLATED STRONGER STORMS POSSIBLE THROUGH EARLY THIS EVENING.

WITH AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OVER THE LOWER
LAKES...HAVE INCLUDED CHANCES FOR WATERSPOUTS TONIGHT TROUGH SUNDAY.
COOL AIR ALOFT COMBINED WITH SOME WIND SHEAR DUE TO THE SURFACE
LOW. THE SWI...SZILAGYI WATERSPOUT INDEX ALSO SUGGESTS WATERSPOUTS
ARE POSSIBLE.

OTHERWISE...AN SOUTH TO SOUTHEAST FLOW WILL BE FOUND OVER THE
LAKES IN ADVANCE OF THE LOW OVER LAKE ERIE. AS THE LOW MOVES TO
SOUTHERN ONTARIO TONIGHT...MODERATE SOUTHERLY BREEZES WILL DEVELOP
ON BOTH LAKES WITH THE HIGHEST WAVES BEING FOUND OVER CANADIAN
WATERS.

AS THE LOW SLOWLY LIFTS TO WESTERN LAKE ONTARIO SATURDAY AND
SATURDAY NIGHT...THE SOUTH TO SOUTHWEST FLOW WILL FRESHEN AND THIS
WILL LIKELY PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON LAKE
ERIE...AND EVENTUALLY LAKE ONTARIO.

LOOKING AHEAD TO SUNDAY...ROUGH CONDITIONS WILL STILL BE IN PLACE ON
BOTH LAKES AS FRESH TO STRONG SOUTHWESTERLIES ARE EXPECTED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT SATURDAY FOR
         LEZ020.
         SMALL CRAFT ADVISORY FROM 8 PM SATURDAY TO 6 PM EDT
         SUNDAY FOR LOZ044-045.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SMITH
MARINE...JJR/SMITH
Hazardous weather outlook, Aug 10, 5:12 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
512 AM EDT FRI AUG 10 2012

NYZ001>006-008-010>014-019>021-085-110915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
512 AM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-NYZ007-SLZ022-024-110915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
512 AM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 10, 2:29 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
229 PM EDT FRI AUG 10 2012

NYZ019-101930-
CHAUTAUQUA NY-
229 PM EDT FRI AUG 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO CHAUTAUQUA COUNTY...

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ABOUT 18
  MILES WEST OF FINDLEY LAKE NEAR ERIE PENNSYLVANIA AND MOVING
  NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  FRENCH CREEK...
  FRENCH CREEK AND FINDLEY LAKE...
  CLYMER...
  BARCELONA AND WESTFIELD...
  PANAMA AND MAYVILLE...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4225 7977 4227 7977 4242 7947 4202 7941
      4199 7946 4199 7976 4200 7977 4203 7977

SMITH
Special weather statement, Aug 10, 3:54 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT FRI AUG 10 2012

NYZ002-003-011-102100-
GENESEE NY-MONROE NY-ORLEANS NY-
354 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BATAVIA...AND MOVING
  NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4331 7811 4322 7780 4290 7803 4296 7823

APFFEL
Special weather statement, Aug 10, 4:40 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
440 PM EDT FRI AUG 10 2012

NYZ019-020-102130-
CATTARAUGUS NY-CHAUTAUQUA NY-
440 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR FREWSBURG...AND
  MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4205 7923 4244 7888 4223 7848 4199 7902
      4199 7919

APFFEL
Special weather statement, Aug 10, 5:05 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
505 PM EDT FRI AUG 10 2012

NYZ003-013-014-102145-
LIVINGSTON NY-MONROE NY-ONTARIO NY-
505 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CONESUS...AND
  MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENESEO...AVON...AND RUSH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4313 7779 4312 7740 4263 7764 4267 7788

APFFEL
Special weather statement, Aug 10, 5:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT FRI AUG 10 2012

NYZ020-085-102245-
CATTARAUGUS NY-ERIE NY-
540 PM EDT FRI AUG 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.  THE
  STRONGEST STORM IN THIS LINE WAS LOCATED NEAR GOWANDA...AND MOVING
  NORTHEAST AT 20 MPH. SOME LOCATIONS MAY RECEIVE AN INCH OF
  RAINFALL IN LESS THAN AN HOUR.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ASHFORD...
  GOWANDA AND OTTO...
  COLLINS AND ASHFORD HOLLOW...
  SPRINGVILLE AND MACHIAS...
  EAST CONCORD...
  BOSTON AND SARDINIA...
  NORTH BOSTON...
  COLDEN...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4272 7876 4259 7849 4229 7849 4214 7871
      4241 7900

APFFEL
Special weather statement, Aug 10, 5:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
547 PM EDT FRI AUG 10 2012

NYZ003-004-013-014-102245-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
547 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HONEOYE...AND MOVING
  NORTHEAST AT 20 MPH.

* HEAVY RAIN WILL EXTEND NORTH OF THIS STORM TO
BRISTOL...HENRIETTA...VICTOR...AND PALMYRA. EXPECT A PERIOD OF HEAVY
RAINS WITH THESE STORMS...WHERE UP TO AN INCH OF RAIN IS POSSIBLE
THROUGH 645 PM.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4316 7760 4311 7719 4273 7739 4273 7762

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:59 PM EDTSpecial Weather StatementBUFLivingston61 min
Aug 9, 9:08 PM EDTSmall Craft AdvisoryBUF10 hr
Aug 9, 10:14 PM EDTSpecial Marine WarningBUF61 min
Aug 9, 10:37 PM EDTSpecial Marine WarningBUF53 min
Aug 9, 10:55 PM EDTSpecial Weather StatementBUFOswego50 min
Aug 9, 11:16 PM EDTSevere Thunderstorm WarningBUFOswego74 min
Aug 9, 11:19 PM EDTSpecial Marine WarningBUF56 min
Aug 10, 12:20 AM EDTSpecial Marine WarningBUF55 min
Aug 10, 12:21 AM EDTSpecial Weather StatementBUFLewis54 min
Aug 10, 2:29 PM EDTSpecial Weather StatementBUFChautauqua61 min
Aug 10, 3:31 PM EDTSevere Thunderstorm WarningBUFChautauqua44 min
Aug 10, 3:54 PM EDTSpecial Weather StatementBUFGenesee66 min
Aug 10, 3:55 PM EDTSmall Craft AdvisoryBUF42 hr
Aug 10, 4:40 PM EDTSpecial Weather StatementBUFCattaraugus50 min
Aug 10, 5:05 PM EDTSpecial Weather StatementBUFLivingston40 min
Aug 10, 5:40 PM EDTSpecial Weather StatementBUFCattaraugus65 min
Aug 10, 6:28 PM EDTAreal Flood AdvisoryBUFMonroe, Wayne69 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.